Several people were taken to hospital following a medical incident at the Toronto Public Health office downtown on Wednesday.
Emergency crews were called to 277 Victoria Street, east of Yonge and Dundas, just after 5 p.m. and around 8:10 p.m.
Toronto Fire Capt. David Eckerman said when fire crews arrived at the scene, paramedics told them that two men in their 50s were unconscious due to a suspected fentanyl overdose. Naloxone was administered.
Fire crews were called again at the same address at around 8:10 p.m. for reports of people having trouble breathing.
Eckerman said paramedics informed Toronto fire that they assessed five people at the scene. Of those, three were unconscious and were administered with naloxone.
Paramedics said they transported people to a hospital but did not provide any further details regarding the situation.
Toronto Public Health said they are aware of the matter and are looking into the situation.
“In situations where potential overdoses may occur, we always work to ensure that people receive the appropriate medical care, as needed. We will continue to look into this matter and have obtained a sample for drug checking to understand the further details,” TPH spokesperson Lenore Bromley said in a statement.
“We will continue to look into this matter and have obtained a sample for drug checking to understand the further details.”
Coun. Joe Cressy said in a tweet that the city “received a number of reports of a new tainted drug supply and a spike in overdoses in the last few hours.”
He said TPH is now testing a sample of the drugs to identify and alert the public of the risk.